Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Oct 4, 2021, 5:09 PM CDT for Bibb County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Oct 4, 2021, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
172
WWUS84 KBMX 042209
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
509 PM CDT Mon Oct 4 2021
ALZ034-042245-
Bibb AL-
509 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of southeastern Bibb
County through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Centreville, or near Centreville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brent, Centreville, West Blocton, Talladega National Forest, West
Centreville, Trio, Six Mile and Bibb County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3312 8711 3298 8688 3284 8701 3284 8707
3289 8721
TIME...MOT...LOC 2208Z 216DEG 8KT 3290 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:50 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 4, 3:50 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 350 PM CDT Mon Oct 4 2021 .SHORT TERM... /Updated at 108 PM CDT Mon Oct 04 2021/ A boundary has set up from southwest to northeast across central AL with southerly flow south of the boundary...and chaotic northerly flow north of the boundary. This has allowed a large area of forcing and moisture south of the boundary for numerous widespread showers and thunderstorms to develop. With steering winds parallel to this boundary...storms will continue to move in a row...moving over the same areas. Flooding is a large threat today with PW values between the 75th percentile and max for this time of year. A Flash Flood Watch will remain in effect through tomorrow. High temperatures today will be in the upper 70's and lower 80's. Tonight through Tuesday... the low pressure over the lower MS Valley will strengthen...and widespread showers and thunderstorms are expected beginning tonight through Tuesday evening. PW values around max for this time of year...CAPE values around 2000 J/kg and weak winds in the low and mid levels will allow for plenty of slow moving storms producing high rainfall rates. Flooding will be a major concern tonight through Tuesday evening...especially for areas that receive high rainfall rates today. A Flash Flood Watch will remain in effect through Tuesday night. Low temperatures tonight will be in the mid to upper 60's and high temperatures on Tuesday will be in the mid to upper 70's. Another concern would be fog development tonight. There is more than enough low level moisture to produce dense fog where there are no showers and thunderstorms. Will hold off on issuing any sort of advisory at the moment due to the uncertainty in the coverage of storms...but if the convection appears more scattered in nature...an advisory may need to be issued for those areas that will not see rainfall during the night. 24 .LONG TERM... /Updated at 348 PM CDT Mon Oct 04 2021/ No major changes were made to the extended with well elevated rain chances (including heavy rain at times) through mid week until the front moves through. Then, scattered pops remain through the work week until after the upper low opens up and moves NE toward the OH Valley on Friday. Rain chances finally vacate for the weekend as surface ridging builds across E Conus. 08 Previous long-term discussion: /Updated at 340 AM CDT Mon Oct 04 2021/ Wednesday through Sunday. The presence of the upper-level low will still be felt across the region on Wednesday. In fact, additional heavy rainfall is possible across areas east of I-65. The Flash Flood Watch may end up being extended in time for these areas, but we'll allow time to reassess for now. By then the primary vort max/occluded low will have begun to retrograde to the northwest, and overall forcing is expected to be not as strong. Nonetheless, PoPs remain quite high for the eastern two-thirds of the area. Overall rainfall activity will slowly depart to the east as the low-level jet weakens and spreads northeast along the Appalachians. Drier air should then begin to work into the area from the west on Thursday with transition to westerly flow. PoPs have been reduced as a result. Northwesterly flow should subsequently work into the region by Friday, and a drier/warmer trend is forecast toward the weekend. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Scattered to widespread showers and thunderstorms will mainly be affecting KMGM and KTOI through the rest of the afternoon. Overnight...enough forcing should be present that every TAF site will have scattered to widespread showers and thunderstorms developing and remaining through the TAF period. There is plenty of low level moisture for IFR ceilings and visibilities overnight...as well as in any shower and thunderstorm. 24 && .FIRE WEATHER... A weak surface front is draped across the area today and a mix of clouds and fog will continue throughout this afternoon. Winds will remain light and variable, though should favor a southerly direction south of the boundary, and a northerly direction north of the boundary. Nonetheless, elevated rain chances are forecast for areas south of I-20 this afternoon. Rainfall could be heavy at times, and flash flooding is possible. Rainfall becomes more widespread on Tuesday with additional heavy rainfall possible farther north. Drier and warmer conditions aren't expected until later toward the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 64 74 64 76 64 / 60 90 80 90 70 Anniston 66 75 66 77 66 / 70 90 90 90 70 Birmingham 66 74 65 78 66 / 60 90 80 90 60 Tuscaloosa 67 75 66 77 65 / 50 90 60 80 40 Calera 67 74 66 76 66 / 70 90 80 90 60 Auburn 66 73 65 76 67 / 80 90 80 90 70 Montgomery 68 76 67 79 67 / 80 90 80 90 60 Troy 68 77 67 80 67 / 80 90 70 90 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through late Tuesday night for the following counties: Autauga...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Hale...Jefferson...Lee...Lowndes... Macon...Marengo...Montgomery...Perry...Pike...Randolph... Russell...Shelby...St. Clair...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. && 24/08/40
Hazardous weather outlook, Oct 4, 9:03 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 903 AM CDT Mon Oct 4 2021 ALZ011>015-017>050-051715- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 903 AM CDT Mon Oct 4 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rainfall are possible across portions of Central Alabama through tonight. This could lead to flash flooding of low lying or poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional heavy rainfall is possible across much of Central Alabama Tuesday and Wednesday. This could lead to flash flooding of low lying or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Wednesday.
In the hours before
Special weather statement, Oct 4, 3:12 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
312 PM CDT Mon Oct 4 2021
ALZ036-042045-
Coosa AL-
312 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of central Coosa County
through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Unity, or near Weogufka, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockford, Weogufka, Hanover, Lyle, Unity, Moriah, Strickland
Crossroads, Bentleyville and Mitchell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3282 8625 3291 8649 3291 8650 3308 8640
3303 8615
TIME...MOT...LOC 2011Z 281DEG 9KT 3298 8636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenLocal storm report, Oct 4, 3:35 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT MON OCT 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD PHENIX CITY 32.47N 85.00W
10/04/2021 RUSSELL AL BROADCAST MEDIA
FLOODING ALONG 14TH ST IN PHENIX CITY. AT
LEAST A FOOT OF STANDING WATER ON THE ROAD
AND SURROUNDING BUSINESSES.
&&
MALLocal storm report, Oct 4, 4:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT MON OCT 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 4 SSW PHENIX CITY 32.42N 85.02W
10/04/2021 RUSSELL AL PUBLIC
LONESOME PINE ROAD WAS FLOODED AND
IMPASSABLE.
&&
MALLocal storm report, Oct 4, 5:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT MON OCT 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD LOWNDESBORO 32.28N 86.61W
10/04/2021 LOWNDES AL EMERGENCY MNGR
SEVERAL ROADS WERE WASHED OUT NEAR
LOWNDESBORO. HIGHWAY 80 WAS TEMPORARILY
IMPASSABLE IN A FEW SPOTS.
&&
MALSpecial weather statement, Oct 4, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
509 PM CDT Mon Oct 4 2021
ALZ034-042245-
Bibb AL-
509 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of southeastern Bibb
County through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Centreville, or near Centreville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brent, Centreville, West Blocton, Talladega National Forest, West
Centreville, Trio, Six Mile and Bibb County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3312 8711 3298 8688 3284 8701 3284 8707
3289 8721
TIME...MOT...LOC 2208Z 216DEG 8KT 3290 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Oct 4, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
509 PM CDT Mon Oct 4 2021
ALZ025-035-042245-
Chilton AL-Shelby AL-
509 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of north central
Chilton and south central Shelby Counties through 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calera, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Calera, Columbiana, Jemison, Lay Lake, Shelby, Minooka Park, Bounds
Lake, Highway 145 and CR 46 and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3326 8671 3312 8648 3310 8649 3309 8651
3307 8651 3305 8652 3295 8667 3304 8684
TIME...MOT...LOC 2209Z 216DEG 8KT 3305 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:04 PM CDT | Areal Flood Advisory | BMX | Fayette, Walker | 116 min |
| Oct 3, 9:05 PM CDT | Flash Flood Warning | BMX | Fayette, Jefferson, Marion, Walker | 3 hr |
| Oct 3, 10:59 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Oct 4, 12:53 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 3 hr |
| Oct 4, 1:23 AM CDT | Dense Fog Advisory | BMX | Blount, Fayette, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 8 hr |
| Oct 4, 3:11 AM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 30 more | 3 days |
| Oct 4, 9:37 AM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
| Oct 4, 11:51 AM CDT | Areal Flood Advisory | BMX | Russell | 3 hr |
| Oct 4, 12:20 PM CDT | Flash Flood Warning | BMX | Lee, Russell | 3 hr |
| Oct 4, 12:44 PM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 3 hr |
| Oct 4, 1:33 PM CDT | Flash Flood Warning | BMX | Montgomery | 87 min |
| Oct 4, 3:12 PM CDT | Special Weather Statement | BMX | Coosa | 33 min |
| Oct 4, 3:21 PM CDT | Flash Flood Warning | BMX | Lee, Russell | 3 hr |
| Oct 4, 3:28 PM CDT | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Oct 4, 4:40 PM CDT | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Oct 4, 4:56 PM CDT | Flash Flood Warning | BMX | Chilton | 3 hr |
| Oct 4, 5:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| Oct 4, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 29 min |
| Oct 4, 5:22 PM CDT | Special Weather Statement | BMX | Shelby | 23 min |
| Oct 4, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 47 min |
| Oct 4, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 43 min |
| Oct 4, 6:02 PM CDT | Special Weather Statement | BMX | Shelby | 28 min |
| Oct 4, 6:17 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Oct 4, 6:34 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.